Quinolone antimicrobials absorb ultraviolet radiation and, with appropriate drug concentrations, may cause photoreactions. Photoreactions have been reported for several quinolones, including lomefloxacin, a difluorinated quinolone antimicrobial. This study was designed to determine whether the interval between administration of lomefloxacin and exposure to ultraviolet A (UVA) light would affect skin responses. The minimal erythema dose (MED) and severity of local reactions were the main parameters of evaluation. Exposure to UVA radiation 2 hours after morning dosing caused an increase in skin sensitivity as assessed by changes in MED (p < 0.05). No changes were observed with exposure 16 hours after evening dosing (p = 1.00). Edema and blisters at the radiation sites were observed in only the morning dosing group. A significant negative correlation was observed between lomefloxacin plasma concentrations and change MEDs (r = -0.72; p < 0.05). An evening dosing strategy may minimize the risk of phototoxic effects.